Flood, Saline
- When
- May 14, 10:00 PM CST to May 16, 6:00 AM CST
- Where
- Saline forecast zone
- Reported by
- OFFICIAL NWS OBS.
- Coordinates
- 37.733, -93.850
The Missouri River near Miami crested at 20.65 feet, or 2.65 feet above flood stage.
1 flood, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Kansas City, MO wrote its last area forecast discussion before the first event at May 14, 1:15 PM CST, 8 hours 45 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 215 PM CDT SAT MAY 14 2005 .DISCUSSION... UPPER LOW CENTERED OVER WESTERN GREAT LAKES REGION WITH ASSOCIATED COLD FRONT CURRENTLY PUSHING THROUGH NORTHERN MO. LITTLE IF ANY APPRECIABLE MOISTURE AVAILABLE PER 12Z TOP SOUNDING...THUS ONLY SEEING FLAT CU ALONG/AHEAD OF BOUNDARY THIS AFTERNOON ACROSS WEST CENTRAL/CENTRAL MO. EXPECT NORTHWEST WINDS BEHIND BOUNDARY TO DIMINISH EARLY THIS EVENING WITH LOSS OF DAYTIME HEATING/BOUNDARY LAYER MIXING...IN ADDITION TO RELAXING PRESSURE GRADIENT. MEAN NORTHWEST FLOW TO REMAIN ACROSS LOWER MO VALLEY REGION THROUGH MONDAY. SURFACE RIDGE BEHIND DEPARTING FRONT WILL BUILD ACROSS REGION TONIGHT INTO SUNDAY. GOING TEMPS LOOK IN BALLPARK AND HAVE ONLY MADE MINOR TWEAKS...GENERALLY TRENDING TOWARDS COOLER END OF GUIDANCE WITH TEMPS 8-10 DEGREES BELOW CLIMATOLOGY. AS SURFACE RIDGE SHIFTS EAST MONDAY BOTH NAM AND GFS SUGGEST ISENTROPIC LIFT/THETA-E ADVECTION ALONG 300-305K SURFACES/850MB RESPECTIVELY TO INCREASE ACROSS CENTRAL AND EASTERN KANSAS WITH RESULTANT PRECIPITATION INDICATED BY QPF FIELDS. FOR NOW HAVE LEFT POPS OUT OF FORECAST AS FORCING REMAINS CONFINED FURTHER WEST...AND ANY PRECIPITATION WHICH DOES DEVELOP WILL LIKELY HAVE A DIFFICULT TIME MAINTAINING ITSELF AS IT MOVES AWAY FROM REGION OF FORCING AND INTO DRIER ENVIRONMENT. GIVEN RETURN FLOW EXPECT TEMPS TO WARM BACK INTO THE LOWER 70S CWA-WIDE. SEAMAN EXTENDED PORTION OF THE FORECAST REMAINS ON TRACK...WITH SHORTWAVE EMBEDDED WITHIN WEST SOUTHWEST FLOW APPROACHING THE UPPER MIDWEST ON WEDNESDAY...FOLLOWED BY DEVELOPING UPPER RIDGE FOR THE WEEKEND. GENERAL CONSENSUS REMAINS BETWEEN GFS/ECMWF REGARDING TIMING OF SHORTWAVE ON WEDNESDAY...WITH RAIN PROGGED TO OVERSPREAD THE REGION EARLY WEDNESDAY MORNING AND LINGER THROUGH EARLY THURSDAY. BOTH MODELS NOW DISPLACING SHORTWAVE 50-100 MILES FURTHER SOUTH...SO IVE BUMPED UP POPS ACROSS ENTIRE CWA TO CHANCE CATEGORY. FOLLOWING THE WAVE...GFS AND ECMWF PART WAYS REGARDING STRENGTH OF DEVELOPING RIDGE OVER DESERT SOUTHWEST. ECMWF ADVERTISES 570+ HEIGHTS EXTENDING WELL NORTH ACROSS MIDWEST INTO CANADA...WHILE GFS INDICATES THE RIDGE ONLY EXTENDING INTO SRN MINNESOTA. ECMWF RIDGE APPEARS TO AMPLIFY TOO QUICKLY AND TOO MUCH FOR THIS TIME OF YEAR...SO IVE LEANED TOWARD THE GFS FOR THU-SAT. AS A RESULT OF NORTHWEST FLOW ONCE AGAIN INVADING REGION...IVE BUMPED DOWN HIGHS FRI BY A CATEGORY AND TRENDED TOWARD CLIMATOLOGY FOR SAT. LEINS && .PREV DISCUSSION... 1205 PM... SURFACE COLD FRONT CURRENTLY PUSHING ACROSS NORTHWEST MISSOURI. CLEAR SKIES ALONG WITH WESTERLY WINDS AHEAD OF THIS FRONT HAVE ALLOWED TEMPS TO CLIMB INTO THE MID 60S ACROSS WESTERN CWA. HAVE GONE AHEAD AND BUMPED MAX TEMPS ACROSS SOUTHERN HALF OF CWA...WITH LOW 70S ALONG SOUTHERN TIER OF COUNTIES. SEAMAN && .PREV DISCUSSION... 331 AM... FINALLY SEEING A BREAK IN THE WET WEATHER THIS MORNING AS WAVE IN UPPER TROUGH SWINGS THROUGH AREA. THIS HAS HELPED TO PUSH INITIAL FRONT TO THE SOUTH OF REGION...WITH BACK EDGE OF RAIN ASSOCIATED WITH THIS PUSH JUST NOW EXITING SOUTHEAST PART OF THE FORECAST AREA. HOWEVER...ANOTHER STRONG WAVE ROTATING AROUND UPPER LOW CAN BE SEEN ON WATER VAPOR DIVING INTO DAKOTAS AT THIS TIME. THIS SHOULD MAKE RAPID PROGRESS SOUTH THIS MORNING...AND HELP TO PUSH A SECONDARY COLD FRONT THROUGH AREA TODAY. SHOULD SEE COLD AIR ADVECTION IN NORTHERN AREAS STARTING BY EARLY AFTERNOON...SO EXPECT TEMPERATURE RISE THERE TO COME TO A SCREECHING HALT DURING THE AFTERNOON. ALSO A QUESTION OF HOW MUCH CLOUDINESS WILL MOVE SOUTH WITH THIS COLD AIR SURGE. MODELS WOULD SUGGEST CLOUDIER CONDITIONS ALONG THE IOWA MISSOURI BORDER AND INTO NORTHEAST KANSAS DURING THE AFTERNOON...SO THAT WOULD HAVE AN INFLUENCE ON TEMPERATURES AS WELL. WILL GO TOWARD NAM AND GFS GUIDANCE SOLUTIONS WHICH ARE IN PRETTY CLOSE AGREEMENT. ALSO WITH THE SECONDARY COLD FRONT WILL BE SOME GUSTY NORTHWEST WINDS. SHOULD NOT REACH WIND ADVISORY CRITERIA...BUT NORTHERN PARTS OF FORECAST AREA SHOULD SEE GUSTS IN THE LOWER 30S FOR A TIME. NOT TOO WORRIED ABOUT ANY PRECIPITATION WITH THIS FRONT AS FORECAST SOUNDINGS SHOW CAPPING INVERSION AND LIMITED MOISTURE. BY TONIGHT...WINDS WILL DIE DOWN RATHER QUICKLY AS SURFACE HIGH DROPS SOUTH INTO THE CENTRAL PLAINS. TEMPERATURES BEHIND THIS FRONT ALREADY IN THE LOWER TO MIDDLE 30S THIS MORNING. NOT EXPECTING THAT COLD OF AIR THIS FAR SOUTH AS AIRMASS WILL UNDERGO A FAIR AMOUNT OF MODIFICATION TODAY. BUT AS WINDS GO LIGHTER LATE TONIGHT AND IF SKIES STAY CLEAR...MAY SEE ENOUGH OF A RADIATIONAL EFFECT TO SEND TEMPERATURES INTO THE UPPER 30S IN NORTHERN MISSOURI. AREA SHOULD REMAIN UNDER THE INFLUENCE OF SURFACE HIGH UNTIL MONDAY WHEN RETURN FLOW STARTS TO SET UP THROUGH THE PLAINS. NAM AND GFS SUGGESTING SOME SHOWERS SETTING UP ACROSS KANSAS WITH THE MOISTURE MOVING BACK TO THE NORTH. WILL ONLY HAVE SOME SLIGHT POPS IN EXTREME WESTERN PORTIONS OF FORECAST AREA TO SUGGEST SOMETHING IS POSSIBLE. BETTER CHANCE OF SHOWERS AND THUNDERSTORMS SHOWS UP ON WEDNESDAY AS NEXT UPPER WAVE MOVES THROUGH IN A LESS AMPLIFIED FLOW. THIS SHOULD BE BRINGING A SURFACE FRONT THROUGH THE FORECAST AREA BY WEDNESDAY EVENING. PC .EAX WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE.
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE KANSAS CITY/PLEASANT HILL MO 1253 PM CDT SAT MAY 14 2005 KSZ025-057-060-102>105-MOZ001>008-011>017-020>025-028>033-037>040- 043>046-053-054-151100- ATCHISON KS-MIAMI-LINN KS-DONIPHAN-LEAVENWORTH-WYANDOTTE- JOHNSON KS-ATCHISON-NODAWAY-WORTH-GENTRY-HARRISON-MERCER-PUTNAM- SCHUYLER-HOLT-ANDREW-DE KALB-DAVIESS-GRUNDY-SULLIVAN-ADAIR- BUCHANAN-CLINTON-CALDWELL-LIVINGSTON-LINN-MACON-PLATTE-CLAY-RAY- CARROLL-CHARITON-RANDOLPH-JACKSON-LAFAYETTE-SALINE-HOWARD-CASS- JOHNSON-PETTIS-COOPER-BATES-HENRY- 1253 PM CDT SAT MAY 14 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST...NORTH CENTRAL AND WEST CENTRAL MISSOURI...AS WELL AS EXTREME EASTERN KANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT GUSTY NORTHWEST WINDS AROUND 35 MPH WILL BE POSSIBLE ACROSS THE NORTHERN TIER OF MISSOURI...GENERALLY ALONG AND NORTH OF HIGHWAY 36... THROUGH THE AFTERNOON HOURS. WINDS WILL QUICKLY DIMINISH AFTER SUNSET. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS FROM EASTERN KANSAS TO CENTRAL MISSOURI ON WEDNESDAY. AT THIS TIME...SEVERE WEATHER IS NOT ANTICIPATED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. LEINS
The national radar mosaic for the moment the first event began.
1 flood. Local standard time, as filed.
The Missouri River near Miami crested at 20.65 feet, or 2.65 feet above flood stage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2005Every state in 2005This day in weather historyWarnings in Missouri, May 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5454122.